Jan 18, 2001
Have been HIV+ for 16 years and unwell. Is the local anaesthetic, given by injection, or anything else used by dentists likely to cause a reaction?? Also, I use a dental rinse containing chlorhexidine Gluconate 2mg/ml., Ethanol 115mg/ml. I use it almost everyday. It has been effective in clearing up infections. However my teeth seem brittle and thin and I wonder if it is too strong to use often. Should I be alternating with a less potent mouthwash. Could you suggest what sort of strength or ingredients would be suitable. My gums often feel spongy and my teeth are loose. Any advice much appreciated.
Response from Dr. Reznik
The local anesthetics used in dental treatment today are perfectly safe to use in people living with HIV/AIDS. As a matter of fact, in the vast majority of cases, with the only exceptions being people who have an extremely low white blood cell count (WBC) or absolute granulocyte count (AGC), dental treatment is no different for people living with AIDS when compared to people living without HIV infection.
One more important point: oral health is integral to the overall health and well-being of all people. You cannot be healthy if you ignore oral health!
Please do not hesitate to contact me if there is any way I can be of assistance.
curious, please respond
what is oral thrush?????
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.